New to this forum...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MomLA
New Member


Date Joined Dec 2009
Total Posts : 14
   Posted 1/2/2010 9:50 PM (GMT -6)   
I am new to this GERD forum, I post a little over at the Anxiety forum. I have a question. I have been taking Nexium for about 5 years. Lately, I feel like there is something in my throat...today I felt as if the food was backing up in my throat and it even made me sick. Could it be that the Nexium is not working anymore? It's a scary feeling I tell ya. I just wasn't sure if after an extended period of time the med just stops working as well. Thank you :)

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 1/2/2010 9:57 PM (GMT -6)   
It's possible. There are lots of other choices out there. Ask your doctor for a change.

Joy

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 1/2/2010 10:04 PM (GMT -6)   
Hi MomLA,
Welcome to the GERD forum! Yes, people often find that a PPI becomes less effective over time. There are many different types...I started on Zantac 300, then was switched to PPI's when that wasn't doing the trick.

I've been through Prilosec, Nexium, and lastly, Protonix, which seemed to work the best. Also there's the dosage...are you on 20mg once a day? That can be upped to 20mg twice a day, 40mg once a day, or 40mg twice a day.

It's definitely time to contact your doctor and let him/her know what you're experiencing.
Good luck getting to the bottom of your problem!

Hope you stay with us! We'll do our best to share our experiences and support you in your search for answers.
Take care,
Denise

MomLA
New Member


Date Joined Dec 2009
Total Posts : 14
   Posted 1/2/2010 10:21 PM (GMT -6)   
Oh thank you for the replies! I am taking 20mg a day and have been for 5 years. I go to the doc next week and will discuss this with him. It was just a scary feeling when I felt like the food was IN my throat. And gosh knows coupled with the Anxiety it was twice as bad! LOL....

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 1/3/2010 4:54 PM (GMT -6)   
I'm sure the anxiety makes your problem more difficult to tolerate. I'm glad you're going to see your doctor. Relax, and know that although it feels like things are stuck, all will be well. You will get to the bottom of this problem, and with different meds will likely feel better fairly soon. Keep in mind that some of these PPI's take a couple weeks to start working at top effectiveness.
If your doctor doesn't get you back on track as soon as you'd like, you might consider going to someone else as well.
Take care and good luck!
Be sure to let us know how things progress.
We're here for you, MomLA!
Hang in there.
Denise
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 12:10 AM (GMT -6)
There are a total of 3,006,330 posts in 329,327 threads.
View Active Threads


Who's Online
This forum has 161827 registered members. Please welcome our newest member, a8166008.
117 Guest(s), 3 Registered Member(s) are currently online.  Details
borrelioburgdorferii, CaliJR, quincy